Lowered dose grrrrrrrrr

So a few weeks ago I was having heart palpitations,bumping into things,sweating buckets and not being able to sleep very well

Checked levels and was running 0.2 tsh and I think 14 T4

Lowered dose to see if it would help, well to start all of the above symptoms disappeared, but now three weeks in its a different story.

Now my hands are swollen and neck feels tight and worse of all I'm really angry and emotional for little to no reason

I'm at my wits end

Any advice would be appreciated muchly on where to go from here :(

14 Replies

oldestnewest
  • Hi Anjeleena

    I've looked at your profile but it hasn't given me any info about your thyroid history. I guess you have only recently been given levothyroxine. Initially, for many of us, we have these symptoms when beginning and our body then settles down before the next increase is due.

    You will have to start at the beginning again, I am afraid. If you continue to have palpitations etc. after about 4 weeks, go to see your GP and see what he suggests. Adjusting doses isn't a good idea unless you are over/under/medicated. It is a slow process to reach a dose of medication which makes you feel better and reduces your clinical symptoms, i.e. swelling etc.

    When you get your next blood test don't take levo before take it afterwards. Have the appointment as early as possible. Always get a copy of your blood tests, with the ranges, for your own records and if you have a query, post on a new question. See second question in this link.

    web.archive.org/web/2010103...

  • I've been on Levo since April 2012, had been taking 75mcg until a month ago when tsh was 0.2

    Before that I was around tsh 2 in all routine blood tests since May 2012

    Despite this and a refusal to check my t3 rt3 and the occasional antibodies tests

    I have been feeling unwell the whole time

    I really have had enough and my doctors have me down as a hypochondriac despite being a model patient until my thyroid went splat

  • Not to mention my family not believing me and my husband rolling his eyes at me when I just said I'm asking for advice on here!!! I really wish the ground would just swallow me whole right now

  • Oh Anjeleena, I am so sorry your family are not being supportive as it not an easy lifestyle when we have a thyroid gland which has decided to misbehave. It can cause havoc because our thyroid hormones, which are vital to be at an optimum level for us to be able to function normally, are not sufficient for our receptor cells.

    Unfortunately, people who haven't got a thyroid disease or are even unaware of it's function (like I was before being diagnosed) don't have a clue what a struggle it is to try to recover a semblance of how we used to feel healthy.

    Families are also suspicious of us using the web for information as they are afraid we might be misled by information. They don't realise it does help us by providing information which might be helpful in getting better. You can tell your husband that it is NHS Choices for helping with the thyroid gland.

    Obviously levothyroxine, as you've been taking it for two years now, isn't making you feel much better and has given you more clinical symptoms if your GP thinks you are hypochondriac but he might not realise himself that we have to have sufficient medication to bring us to an optimum level so that our clinical symptoms go and we feel much healthier and are able to function.

    email louise.warvill@thyroiduk.org and ask for a copy of Dr Toft's article in Pulse Online and discuss question 6 with your GP, i.e. the addition of some T3, or a suppressed TSH.

    Keeping you unwell on 75mcg of levo isn't good as you are still suffering and a increase of 25mcg might well make a big difference. The TSH isn't a good method of knowing whether the patient is well or not. The purpose of medication is to make us well, not to be dictated by the TSH level.

  • My family do the eye rolling bit too, told them all they need to see an optician as they seem to have some contagious eye condition lol x

  • That's given me my chuckle for the day :)

  • Good x

  • Thankyou, I've been told to reduce to 50mcg for the last 3 weeks. Although it has stopped my palpitations and sleep problems I have become slowly more and more agitated and now just angry, I'm losing my temper at the drop of a hat, I've got another blood test due this week coming, but if I'm told to increase again it won't fix the fact that I still don't seem to 'feel' level

  • Have you had recent tests for iron, ferritin, VitD, B12 and folate? BeIng low in iron and ferritin can make it difficult to convert T4 to T3, which is the active hormone used by all your body cells. Being low in iron generally can give other symptoms of feeling unwell. My guess is that you are not converting well and are in fact more under medicated than over. The only way to know for sure is to persuade your GP to do free T3 blood test, along with all the others mentioned above and make sure you get all the results with reference ranges, so that you can post here for advice. The levels of Vits and minerals need to be high in range - ferritin above 70. My iron had been at the bottom for years but my GP had never mentioned supplementing until I asked for a full iron panel, which showed I was anaemic. Sadly we cannot rely on GPs to keep on top of these things.

  • My doctor surgery won't test t3 the local labs won't do it for them (apparently) I was supposed to have fbc done last time I had a blood test but it wasn't done, I have a form to have tsh next week but no form for fbc, I will ring Monday and ask if the doc can give me a form for that too. I wish I was a bit more forceful with the docs bit every time I try to offer suggestions about my treatment they look at me like I've grown a second head on my shoulders or in one incidence actually laugh at me

  • You can't feel good if your iron, B12, etc levels are low. Even a person with good thyroid function isn't going to feel good when other things are not good.

    Your doctor is bonkers if he/she doesn't check the vitamin, mineral and just complete blood cell count tests done. What the hell is wrong with everyone these days? It's just basic stuff.

    Get your HgbA1c checked as well. You may be having some swinging blood sugars going on. That will make anyone irritable and cranky. If you are eating sugary stuff or loading up on easy to digest carbohydrates then your blood glucose can be bouncing around like crazy.

  • They have been checking my glucose levels a lot because they swing all over the place but haven't really done much about it. One doc will say they think I'm diabetic then another says I'm not, then they tell me to get more exercise or lose a little weight because I am already a reasonable weight, it's really frustrating

  • They don't know anything about thyroid, Anjeleena, or they wouldn't say such stupid things.

    The trouble is that they can get away with being negligent, rude and obnoxious because this illness makes us a push-over! We don't have the strength to fight - even if we can remember what we're fighting for! But with our memory problems, we often can't. And we are often so ill that all we want is peace and quiet and to be able to get back home to bed! Thus we will agree to anything to shut them up!

    But once we get a bit more hormone into us - oh ho! it's a different story! I'd like to see a doctor try and put one over on me these days! And, like all bullies, when you stand up to them, they back down. I once (when I was really hypo, and hypo-agressive, and had deliberately been kept hypo for a couple of years by my ignorant doc) physically threatened him. He thought I was going to hit him. That sure did change his attitude! I got the referal to the endo I wanted, and he'd been denying me. He would have given me his first-born that day to get rid of me! lol No, I'm condoning violence, I wouldn't recommend anyone else try that method - for one thing, you might end up in jail! But a show of strength can work wonders. Needless to say, I never went back to that doctor again.

    I know you feel bad at the moment, but if you can just get an increase in meds, that will build you up a bit for the next struggle. Do you not have anyone that can go with you? That often makes a difference to their attitude, too, to have someone there that isn't suffering from brain fog! Also, do your homework so that you are certain of what you're talking about. That will give you confidence to stand up to these ignorant...

    Hope things get better for you soon.

    Hugs, Grey

  • Thankyou grey

    You know it's funny you saying about the brain fog as every time I go to see the doc I have it all planned in my head, what I'm going to say and how I'm going to challenge the answers I get, it never works out that way, I forget half of what I wanted to say and get flustered

    I've been too scared to ask for adrenal checks but I've been displaying symptoms of 'Cushings syndrome' for quite a few years

    They even have me believing I'm imagining it all

You may also like...